Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Min Jin Kang 1 Article
Factors associated with Occurrence of Aspiration Pneumonia in the Patient with Sedative-hypnotics Acute Overdose
Min Jin Kang, Jee Yong Lim, Sang Hoon Oh, Han Joon Kim, Young-Min Kim
J Korean Soc Clin Toxicol. 2015;13(2):95-102.   Published online December 31, 2015
  • 84 View
  • 0 Download
AbstractAbstract PDF
Purpose: Drug overdose is easily found in the emergency department (ED). Sedative-hypnotics overdose causes the aspiration pneumonia in patients with decreased mental status. The purpose of this study was to investigate the risk factors of aspiration pneumonia in patients poisoned with sedative-hypnotics. Methods: One hundred seventy eight patients who were poisoned with sedative-hypnotics and who visited ED between 2009 and 2015 were included. This study was conducted retrospectively, with collection of data by review of medical records. We collected the data concerning the characteristics of patients and classified them into two groups based on the development of aspiration pneumonia. Logistic regression analysis was performed to investigate the factors for the development of aspiration pneumonia. Results: Thirty five patients had an aspiration pneumonia during their hospital stay in 178 patients. The age, amount of ingestion, Glasgow Coma Scale (GCS) score at admission, a history of hypertension and diabetes mellitus, and the hypotension at admission were significantly different between two groups in univariate analysis. The age, amount of ingestion and GCS score at admission were associated with the development of aspiration pneumonia in the multivariate logistic regression analysis (OR 1.028 (95%CI, 1.002-1.056, p=0.037), 1.026 (95%CI, 1.004-1.043, p=0.001), 0.737 (95%CI, 0.683-0.915, p=0.002)). All patients with aspiration pneumonia were discharged without a sequelae. Conclusion: The development of aspiration pneumonia in the patients of sedative-hypnotics overdose is associated with old age, amount of drug ingestion, and GCS score at admission.

JKSCT : Journal of The Korean Society of Clinical Toxicology